MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE MEDIAL ANAT PAT 41MM; ATTUNE IMPLANT : KNEE PATELLA

DEPUY IRELAND - 9616671 ATTUNE MEDIAL ANAT PAT 41MM; ATTUNE IMPLANT : KNEE PATELLA
Catalog Number 151810041
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patella packaging was ripping while attempting to open implant to field.The staff was not comfortable with using and asked for another patella to be opened.There is no impact on the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a1, a2 (age, dob), a3, d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the patella packaging was ripping while attempting to open implant to field.The staff was not comfortable with using and asked for another patella to be opened.There is no impact on the patient.The product was returned to medtech orthopaedics for evaluation.A manufacturing investigation was performed by the medtech orthopaedics cork team.Visual inspection of the returned device found the overall package open, including the tyvek lid of the attune medial anat pat 41mm in an uneven direction.Open conditions of the device included the following: 1) one of the tabs of the outer package/box ripped off; 2) tabs of the outer package/box had crumpled portions; 3) the tyvek lid was ripped off in an uneven direction; and 4) the sponge lid was rotated from its initial position.The manufacturing investigation revealed that the peeled area of the tyvek seal does not showed voids, no adhesive transfer missing, there were no non-sealed areas, no porosity and no separation; the sealed area was in compliance with the ¿packaging inspection standards¿ procedure.Additionally, it was noted that the implant was sealed in the inner pouch and within the blister.Hence, there was no impact to the sterile barrier.Based on the observed condition of the returned packaging, it is reasonable to confirm the allegation ¿difficult to open¿.However, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune medial anat pat 41mm would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 4226301 number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
ATTUNE MEDIAL ANAT PAT 41MM
Common Device Name
ATTUNE IMPLANT : KNEE PATELLA
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18941766
Report Number1818910-2024-06168
Device Sequence Number15520110
Product Code JWH
UDI-Device Identifier10603295056652
UDI-Public(01)10603295056652(17)280630(10)4226301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151810041
Device Lot Number4226301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/11/2024
04/22/2024
09/30/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/12/2024
04/24/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale